Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

A Martin boundary in the plane


Author: Thomas S. Salisbury
Journal: Trans. Amer. Math. Soc. 293 (1986), 623-642
MSC: Primary 60J50; Secondary 31C35
DOI: https://doi.org/10.1090/S0002-9947-1986-0816315-6
MathSciNet review: 816315
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ E$ be an open connected subset of Euclidean space, with a Green function, and let $ \lambda $ be harmonic measure on the Martin boundary $ \Delta $ of $ E$. We will show that, except for a $ \lambda \otimes \lambda $-null set of $ (x,y) \in {\Delta ^2}$, $ x$ is an entrance point for Brownian motion conditioned to leave $ E$ at $ y$. R. S. Martin gave examples in dimension $ 3$ or higher, for which there exist minimal accessible Martin boundary points $ x \ne y$ for which this condition fails. We will give a similar example in dimension $ 2$.


References [Enhancements On Off] (What's this?)

  • [1] L. V. Ahlfors, Complex analysis (3rd ed.), McGraw-Hill, New York, 1979. MR 510197 (80c:30001)
  • [2] R. M. Blumenthal and R. K. Getoor, Markov processes and potential theory, Academic Press, New York, 1968. MR 0264757 (41:9348)
  • [3] K. Burdzy, On a theorem of Salisbury , Probab. Math. Statist. (to appear). MR 866826 (88f:60130)
  • [4] M. Cranston and T. R. McConnell, The lifetime of conditioned Brownian motion, Z. Wahrsch. Verw. Gebiete 65 (1983), 1-11. MR 717928 (85d:60150)
  • [5] M. Cranston, Lifetime of conditioned Brownian motion in Lipschitz domains, Z. Wahrsch Verw. Gebiete (to appear). MR 803674 (87a:60088)
  • [6] J. L. Doob, Conditional Brownian motion and the boundary limits of harmonic functions, Bull. Soc. Math. France 85 (1957), 431-458. MR 0109961 (22:844)
  • [7] -, Boundary properties of functions with finite Dirichlet integrals, Ann. Inst. Fourier (Grenoble) 12 (1962), 573-621. MR 0173783 (30:3992)
  • [8] I. S. Gradshteyn and I. M. Ryzhik, Table of integrals, series, and products (4th ed.), Academic Press, New York, 1980.
  • [9] L. L. Helms, Introduction to potential theory, Krieger, New York, 1975. MR 0460666 (57:659)
  • [10] R. A. Hunt and R. L. Wheeden, Positive harmonic functions on Lipschitz domains, Trans. Amer. Math. Soc. 147 (1970), 507-527. MR 0274787 (43:547)
  • [11] D. S. Jerison and C. E. Kenig, Boundary behavior of harmonic functions in non-tangentially accessible domains, Adv. in Math. 46 (1982), 80-147. MR 676988 (84d:31005b)
  • [12] B. Maisonneuve, Exit systems, Ann. Probab. 3 (1975), 399-411. MR 0400417 (53:4251)
  • [13] R. S. Martin, Minimal positive harmonic functions, Trans. Amer. Math. Soc. 49 (1941), 137-172. MR 0003919 (2:292h)
  • [14] P. A. Meyer, R. T. Smythe, and J. B. Walsh, Birth and death of Markov processes, Proc. Sixth Berkeley Sympos., vol. III, Univ. of California Press, 1970, pp. 295-305. MR 0405600 (53:9392)
  • [15] L. Naïm, Sur le rôle de la frontière de R. S. Martin dans la théorie du potentiel, Ann. Inst. Fourier (Grenoble) 7 (1957), 183-281.
  • [16] T. S. Salisbury, Construction of strong Markov processes through excursions, and a related Martin boundary, PhD. Thesis, The University of British Columbia, 1983.
  • [17] J. B. Walsh, The cofine topology revisited, Proc. Sympos. Pure Math., vol. 31, Amer. Math. Soc., Providence, R. I., 1977, pp. 131-152. MR 0440713 (55:13584)
  • [18] -, Notes on time reversal and Martin boundaries (unpublished).

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 60J50, 31C35

Retrieve articles in all journals with MSC: 60J50, 31C35


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1986-0816315-6
Keywords: Conditional Brownian motion, Martin boundaries
Article copyright: © Copyright 1986 American Mathematical Society

American Mathematical Society